Vicoprofen

DRUG DESCRIPTION

Each VICOPROFEN (hydrocodone and ibuprofen) tablet contains:

Hydrocodone Bitartrate, USP 7.5 mg

Ibuprofen, USP 200 mg

VICOPROFEN (hydrocodone and ibuprofen) is supplied in a fixed combination tablet form for oral administration. VICOPROFEN (hydrocodone and ibuprofen) combines the opioid analgesic agent, hydrocodone bitartrate, with the nonsteroidal anti-inflammatory (NSAID) agent, ibuprofen.

Hydrocodone bitartrate is a semisynthetic and centrally acting opioid analgesic. Its chemical name is: 4,5 ?-epoxy-3-methoxy-17-methylmorphinan-6-one tartrate (1:1) hydrate (2:5). Its chemical formula is: C18H21NO3•C4H6O6•2?H2O, and the molecular weight is 494.50. Its structural formula is:

VICOPROFEN® (hydrocodone bitartrate and ibuprofen tablets) Structural Formula Illustration

Ibuprofen is a nonsteroidal anti-inflammatory agent [non-selective COX inhibitor] with analgesic and antipyretic properties. Its chemical name is: (±)-2-(p-isobutylphenyl) propionic acid. Its chemical formula is: C13H18O2, and the molecular weight is: 206.29. Its structural formula is:

Inactive ingredients in VICOPROFEN (hydrocodone and ibuprofen) tablets include: colloidal silicon dioxide, corn starch, croscarmellose sodium, hypromellose, magnesium stearate, microcrystalline cellulose, polyethylene glycol, polysorbate 80, and titanium dioxide.

What are the possible side effects of hydrocodone and ibuprofen (Ibudone, Reprexain, Vicoprofen)?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Call your doctor at once if you have any of these serious side effects:

  • chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;
  • sudden numbness or weakness, headache, confusion, or problems with vision, speech, or balance;
  • black, bloody, or tarry stools, coughing up blood or...

Read All Potential Side Effects and See Pictures of Vicoprofen »

What are the precautions when taking hydrocodone and ibuprofen (Vicoprofen)?

Before taking this medication, tell your doctor or pharmacist if you are allergic to ibuprofen or hydrocodone; or to aspirin or other NSAIDs (such as naproxen, celecoxib); or to narcotic pain medications (such as codeine, morphine); or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

Before using this medication, tell your doctor or pharmacist your medical history, especially of: aspirin-sensitive asthma (a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs), low red blood cell count (anemia), bleeding or clotting problem, brain disorders (such as head injury, tumor, seizures, stroke), breathing problems (such as...

Read All Potential Precautions of Vicoprofen »


Vicoprofen Consumer (continued)

SIDE EFFECTS: See also Warning section.

Upset stomach, nausea, vomiting, constipation, dizziness, or drowsiness may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

To prevent constipation, eat a diet adequate in fiber, drink plenty of water, and exercise. Consult your pharmacist for help in selecting a laxative (such as a stimulant type with stool softener).

To reduce the risk of dizziness and lightheadedness, get up slowly when rising from a sitting or lying position.

Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Stop taking this medication and tell your doctor immediately if any of these unlikely but serious side effects occur: easy bruising/bleeding, fast/pounding heartbeat, difficult/painful swallowing, mental/mood changes, difficulty urinating, swelling of hands/feet, sudden/unexplained weight gain, unusual weakness.

Stop taking this medication and get medical help right away if any of these rare but serious side effects occur: fainting, slow/irregular/shallow breathing, change in amount of urine, unusual drowsiness/difficulty waking up, unexplained fever, persistent/severe headache, unexplained stiff neck.

This drug may rarely cause serious, possibly fatal, liver disease. Stop taking this medication and get medical help right away if you have any symptoms of liver damage, including: dark urine, persistent nausea/vomiting, stomach/abdominal pain, yellowing eyes/skin.

A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash/blisters, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

In the US -

Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.

PRECAUTIONS: Before taking this medication, tell your doctor or pharmacist if you are allergic to ibuprofen or hydrocodone; or to aspirin or other NSAIDs (such as naproxen, celecoxib); or to narcotic pain medications (such as codeine, morphine); or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

Before using this medication, tell your doctor or pharmacist your medical history, especially of: aspirin-sensitive asthma (a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs), low red blood cell count (anemia), bleeding or clotting problem, brain disorders (such as head injury, tumor, seizures, stroke), breathing problems (such as asthma, sleep apnea, chronic obstructive pulmonary disease-COPD), growths in the nose (nasal polyps), high blood pressure, heart problems (such as congestive heart failure, irregular heartbeat, recent heart attack), kidney disease, liver disease, mental/mood disorders (such as confusion, depression, thoughts of suicide), personal or family history of regular use/abuse of drugs/alcohol, stomach/intestinal problems (such as ulcer, blockage, constipation, diarrhea due to infection, paralytic ileus), fluid retention/swelling of the ankles/feet/hands, difficulty urinating (such as due to enlarged prostate).

This drug may make you dizzy or drowsy. Do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely. Avoid alcoholic beverages.

Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).

This medicine may cause stomach bleeding. Daily use of alcohol and tobacco, especially when combined with this medicine, may increase your risk for stomach bleeding. Limit alcohol and stop smoking. Consult your doctor or pharmacist for more information.

Older adults may be more sensitive to the effects of this drug, especially dizziness, drowsiness, stomach bleeding, kidney and urinary problems.

During the first 6 months of pregnancy, this medication should be used only when clearly needed. It is not recommended for use during the last 3 months of pregnancy due to possible harm to the unborn baby and interference with normal labor/delivery. Use of this medication near or at the time of delivery may have undesirable side effects (such as slow/shallow breathing) on the newborn. Discuss the risks and benefits with your doctor.

Babies born to mothers who have used this medication in high doses or for an extended time may have withdrawal symptoms such as irritability, abnormal/persistent crying, vomiting, or diarrhea. If you notice any of these symptoms in your newborn, tell the doctor promptly.

This medication passes into breast milk and may have undesirable effects on a nursing infant. Consult your doctor before breast-feeding.


Vicoprofen Patient Information Including Side Effects

Brand Names: Ibudone, Reprexain, Vicoprofen

Generic Name: hydrocodone and ibuprofen (Pronunciation: hye dro KOE done and eye byoo PRO fen)

  • What is hydrocodone and ibuprofen (Vicoprofen)?
  • What are the possible side effects of hydrocodone and ibuprofen (Vicoprofen)?
  • What is the most important information I should know about hydrocodone and ibuprofen (Vicoprofen)?
  • What should I discuss with my healthcare provider before taking hydrocodone and ibuprofen (Vicoprofen)?
  • How should I take hydrocodone and ibuprofen (Vicoprofen)?
  • What happens if I miss a dose (Vicoprofen)?
  • What happens if I overdose (Vicoprofen)?
  • What should I avoid while taking hydrocodone and ibuprofen (Vicoprofen)?
  • What other drugs will affect hydrocodone and ibuprofen (Vicoprofen)?
  • Where can I get more information?

What is hydrocodone and ibuprofen (Vicoprofen)?

Hydrocodone is in a group of drugs called narcotic pain relievers.

Ibuprofen is in a group of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). Ibuprofen works by reducing hormones that cause inflammation and pain in the body.

The combination of hydrocodone and ibuprofen is used short-term to relieve severe pain. This medication is not for treating arthritis pain.

Hydrocodone and ibuprofen may also be used for other purposes not listed in this medication guide.

What are the possible side effects of hydrocodone and ibuprofen (Vicoprofen)?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Call your doctor at once if you have any of these serious side effects:

  • chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;
  • sudden numbness or weakness, headache, confusion, or problems with vision, speech, or balance;
  • black, bloody, or tarry stools, coughing up blood or vomit that looks like coffee grounds;
  • swelling or rapid weight gain;
  • shallow breathing, slow heartbeat;
  • confusion, feeling light-headed, fainting;
  • easy bruising or bleeding;
  • nausea, stomach pain, loss of appetite, itching, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
  • severe blistering, peeling, and red skin rash; or
  • fever, headache, neck stiffness, chills, increased sensitivity to light, purple spots on the skin, and/or seizure (convulsions).

Less serious side effects may include:

  • headache, dizziness, drowsiness;
  • mild nausea, vomiting, upset stomach, constipation, diarrhea;
  • blurred vision; or
  • dry mouth.

This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about hydrocodone and ibuprofen (Vicoprofen)?

Ibuprofen can increase your risk of heart attack or stroke. Do not use this medicine just before or after having heart bypass surgery (also called coronary artery bypass graft, or CABG). Seek emergency medical help if you have chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.

Ibuprofen can also increase your risk of serious effects on the stomach or intestines. These conditions can be fatal and can occur without warning at any time while you are taking ibuprofen. Call your doctor at once if you have black, bloody, or tarry stools, or if you cough up blood or vomit that looks like coffee grounds.

Hydrocodone may be habit-forming and should be used only by the person this medicine was prescribed for. Keep the medication in a secure place where others cannot get to it.

Avoid drinking alcohol while taking hydrocodone and ibuprofen. Alcohol may increase your risk of stomach bleeding while taking ibuprofen.

Tell your doctor if the medicine seems to stop working as well in relieving your pain.

Related Drug Centers
  • Vicoprofen


Related Drugs Index: